Tuesday, 15 September 2015

Hormones



I came off the Depo Provera injection in April after just one shot (one shot lasts for 12 weeks) and since then, my hormones have been having an absolute blast.



For those that don't know, the Depo Provera injection is a 12 weekly injection that can be given in either the backside or the arm, I tended to make good use of my big butt and have it done there as my flimsy girl arms would ache for a while afterwards. The Depo Provera injection slowly releases the hormone Progestogen  which is basically the clone of the natural hormone Progesterone which is the hormone released by the ovary during a period. The release of this hormone into the system:


  • Stops the Ovary from releasing and egg every month 
  • Thickens the wall of the cervix and makes it difficult for sperm to reach an egg
  • Makes the lining of the womb thinner and less likely to support a fertilised egg 

Most of the side-effects of having the injection are similar to those of the Pill or Implant. Dependent on the individual, periods can either decrease or in some cases entirely stop. With the shot I had in February, I didn't have a period at all, but I only had one shot before I decided to not take it any more. 

Since coming off the injection my body has gone mental. I am suffering many side effects both emotionally and physically. All in all I am a sweaty, spotty angry crazy woman, 

Moodswings 


I have been an absolute nightmare. I have gone from spending evenings crying at everything to  snapping and being a complete b*tch to everyone, My poor Luke and Mum have suffered a lot (sorry guys) It's hard when you're suffering from hormonal b*tchitis to come out of it and be nice, the more people comment on your mood, the more you want to strangle them and  Hulk smash everything around you. The only advice I can give to girls that are currently possessed by the hormone devil is to tell your loved ones about it before they hire an exorcist and you're strapped to your bed with crucifixes getting shoved in your face. They'll try to understand and appreciate that you can't always help it. Of course, the downside to this is, that when you're genuinely p*ssed off it's then brushed off as hormones and no one listens but that's better than being exorcised....I imagine. 

With regard to the sobbing, just make sure you remove your eye make-up and let it all out and cry away. It'll pass. 

Skin 


My skin is a nightmare lately. It's always been a combination of dry-greasy but the lovely cocktail of hormones racing around my body have taken this to a whole new level. I have the greasiest forehead ever, the driest nose, so much so that it's crusty and the Himalayas are sprouting up on my chin e-very-day! The only way I am even attempting to manage this is by being super strict with my skin care routine and treating myself to a few more face masks and pamper nights to make myself feel even I don't look better. I'm using my trusty Epiderm Cream more often and trying to hold of squeezing or popping anything as much as I can.

Sweating 


I have turned into the epitome of Sweaty Betty. It's gross, the only thing I have to be thankful for is the fact that I don't have B.O. I was really struggling with the sweat since a week ago, with the weather getting colder I was dreading wearing tops with sleeves as my arm pits would be damp by mid-morning. I tried re-applying deodorant through out the day but nothing worked. As a last ditch attempt to save my dignity I picked up some Perspirex and haven't looked back since. Perspirex is a specially formulated deodorant to help sweaters like myself remain pit-damp-free. I apply mine twice a week before bed (as we sweat less in our sleep) Usually on a Sunday and Wednesday and I have been so much happier and not sweaty at all ever since. I love you Perspirex. 

Bleeding 


Not something I particularly enjoy talking about but it's all part of the process. Similarly to periods whilst on the injection, the frequency of them when coming off the injection is dependant on the individual. Unfortunately for me, mine have come back with a bang. It's like my womb is punishing me for not having any when I was on the injection. After solidly bleeding for twenty days....twenty days. I decided enough was enough and took myself to the Dr who, advised me that this was actually normal....Yep it's normal to bleed for twenty days and live to tell the tale. 

The Dr went into a lot of detail and explained that when someone comes off the injection the body basically goes through puberty all over again. I am not simply re-entering my menstrual cycle but creating a whole new one hence the constant, irritating, never ending bleeding. 

I am now on my second 20+ day long period and thoroughly enjoying it! Naaaaaaht. However, I am comforted by having been advised that this is perfectly normal and will eventually, hopefully soon, settle because how bloody expensive are tampons? I can't afford this! 

I have probably, in the past two months, upped Femfresh's sales by half. To make myself feel less like a minger I have lady bits deodorant, wipes and washes that all help me feel cleaner down below. 

Seriously, Tampax and Femfresh should give me shares or something. 

Boobs


Another fantastic side effect that I am thoroughly enjoying, is the Boob situation. Through the month I go from having gargantuan swollen melons that don't even move when I take my bra off, to one usual sized boob and one massive swollen melon resulting in me looking I should go on Botched up Bodies. Again, there is nothing that I can do about this but enjoy documenting my wonky boobs throughout the month. Cheers hormones, thanks a lot. 



It is only today that I finally feel that I don't want to murder anyone, maybe this is my hormones settling down or maybe I'm just fatigued from blood loss. Who knows?

If anyone else is going through the same thing or has advice, let me know, 


SHARE:

No comments

Post a Comment

Blogger Template Created by pipdig